Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 13, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 30, 2022, 4:05 PM MST for Santa Cruz County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2022, 4:05 PM MST (23:05 UTC)
- Expired
- Jun 30, 2022, 7:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 47 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1985 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
438
WGUS55 KTWC 302305
FFWTWC
AZC023-010200-
/O.NEW.KTWC.FF.W.0013.220630T2305Z-220701T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
405 PM MST Thu Jun 30 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Central Santa Cruz County in southeastern Arizona...
* Until 700 PM MST.
* At 405 PM MST, Heavy rain fell upstream from the town of Patagonia
and a significant flood wave is moving down Sonoita Creek and
headed to Patagonia Lake. The Creak rose 14 feet in Patagonia in a
short period of time and this flood crest will continue moving
south.
HAZARD...Life threatening flash flooding. Stay away from the
Sonoita Creek and be prepared for a significant surge
of water entering Patagonia Lake.
SOURCE...Radar and automated river gauges.
IMPACT...Life threatening flash flooding of Sonoita Creek.
* Some locations that will experience flash flooding include...
Patagonia Lake State Park.
This includes the following highways...
Route 82 between mile markers 14 and 15.
This includes the following streams and drainages...
Sonoita Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3154 11083 3149 11079 3147 11087 3151 11089
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CSCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:30 PM MST, 35 minutes earlier.
Area forecast discussion, Jun 30, 3:30 PM MST, 35 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 330 PM MST Thu Jun 30 2022 .SYNOPSIS...Showers and thunderstorms will be present each afternoon and evening this week across southeast Arizona with plenty of moisture in place. High temperatures will remain near to slightly below normal. && .DISCUSSION...Isolated to scattered showers and thunderstorms continue across the area with some of the storms becoming strong this afternoon. Gusty winds and heavy rainfall remain the greatest threats with localized flash flooding possible. Storms will continue to drift north and east into the evening, gradually weakening by midnight. A few isolated showers or T'storms possible overnight, as is the case, with many days during the monsoon. The continued ebb and flow of monsoon moisture across the area over the next week will lead to daily rounds of scattered afternoon and evening showers and thunderstorms. As usual the coverage of storms will vary each day. High temperatures will vary a degree or two above or below normal, depending on location, over the next week. && .AVIATION...Valid through 02/00Z. Through 01/04Z, SCT-BKN clouds at 7k-9k ft AGL and SCT SHRA/TSRA. Diminishing clouds and shower/storm activity aft 01/04Z. Erratic SFC wind gusts and outflows in excess of 40 kts possible with TSRA during the afternoon and evening hours. Otherwise, SFC wind less than 12 kts, favoring a WLY direction during the afternoon and evening hours and variable in direction at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoon moisture will remain in place over the next several days keeping RH values above critical thresholds. Showers and thunderstorms will be possible each afternoon and evening, potentially lingering into the late night hours some nights. Any storms will carry the threats of lightning, strong wind gusts and localized flooding. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jun 30, 1:57 PM MST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Tucson AZ
157 PM MST Thu Jun 30 2022
AZZ503-507-513-302145-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-
157 PM MST Thu Jun 30 2022
...Strong thunderstorms will impact portions of southeastern Pima,
southwestern Cochise and eastern Santa Cruz Counties through 245 PM
MST...
At 155 PM MST, Doppler radar was tracking a few strong thunderstorms
near Parker Canyon Lake west to Patagonia. These storms are showing
very little movement.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sierra Vista, Hereford, Whetstone, Huachuca City, Patagonia, Sonoita,
Elgin, Fort Huachuca, Parker Canyon Lake, Patagonia Lake State Park,
Canelo, Lochiel, Coronado National Memorial and Ramsey Canyon
Preserve.
This includes the following highways...
Route 82 between mile markers 12 and 53.
Route 83 between mile markers 3 and 35.
Route 90 between mile markers 305 and 319.
Route 92 between mile markers 323 and 335.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3152 11087 3167 11080 3178 11036 3133 11017
3133 11076
TIME...MOT...LOC 2055Z 230DEG 7KT 3152 11049
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CSCLocal storm report, Jun 30, 2:11 PM MST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
211 PM MST THU JUN 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HEAVY RAIN PATAGONIA 31.55N 110.75W
06/30/2022 M0.79 INCH SANTA CRUZ AZ TRAINED SPOTTER
0.79 OF RAIN IN 15 MINS. SPOTTER ALSO
REPORTED 3 TO 4 INCHES OF FLOWING WATER
THROUGH STREETS. MINOR FLOODING. GUSTY WINDS
WITH DOWNED BRANCHES.
&&
JRMLocal storm report, Jun 30, 3:06 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
306 PM MST THU JUN 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG PATAGONIA 31.54N 110.75W
06/30/2022 SANTA CRUZ AZ TRAINED SPOTTER
TREES AND BRANCHES DOWN IN ADDITION TO AT
LEAST 1 POWER LINE. ESTIMATED 70MPH WINDS
COMING FROM THE EAST.
&&
GRGLocal storm report, Jun 30, 3:07 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
307 PM MST THU JUN 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN PATAGONIA 31.54N 110.75W
06/30/2022 M1.00 INCH SANTA CRUZ AZ TRAINED SPOTTER
1 INCH OF RAIN IN 15 MINUTES. ABOUT 3-4
INCHES OF RAIN FLOWING IN THE STREETS.
&&
GRGThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:01 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Jun 29, 5:19 PM MST | Special Weather Statement | TWC | 26 min | |
| Jun 29, 7:07 PM MST | Special Weather Statement | TWC | Graham | 23 min |
| Jun 30, 1:52 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 3 hr |
| Jun 30, 1:57 PM MST | Special Weather Statement | TWC | Santa Cruz | 48 min |
| Jun 30, 2:04 PM MST | Flash Flood Warning | TWC | Santa Cruz | 4 hr |
| Jun 30, 4:32 PM MST | Special Weather Statement | TWC | 28 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.